Multiple Solutions for Buoyancy-Induced Flow in Saturated Porous Media for Large Peclet Numbers

[+] Author and Article Information
Rafiqul M. Islam

Department of Petroleum Engineering, University of Alberta, Edmonton, Alberta, Canada

K. Nandakumar

Department of Chemical Engineering, University of Alberta, Edmonton, Alberta, Canada

J. Heat Transfer 108(4), 866-871 (Nov 01, 1986) (6 pages) doi:10.1115/1.3247025 History: Received July 13, 1984; Online October 20, 2009


The problem of buoyancy-induced secondary flow in fluid-saturated porous media is examined using a numerical model. The natural convection is coupled either with a forced axial flow or uniform internal heat generation. In both cases the model equations are shown to exhibit dual solutions over certain ranges of flow parameter. In the two-parameter space of aspect ratio and Grashof number, the flow transition between the two-vortex and four-vortex pattern can be explained in terms of a tilted cusp.

Copyright © 1986 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In